Hail, Jefferson
- When
- March 7, 8:58 PM CST
- Where
- Jefferson County, Meriden
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -95.567
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 7, 3:37 PM CST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST TUE MAR 7 2006 .DISCUSSION... PRECIPITATION CHANCES ARE THE MAIN FORECAST CHALLENGE THROUGH WEDNESDAY AFTERNOON. WATER VAPOR LOOP SHOWS UPPER RIDGE PUSHED OUT OF THE HIGH PLAINS WITH LONGWAVE TROF ENTERING THE WEST COAST AND WEAK SHORT WAVES MOVING THROUGH THE HIGH PLAINS AND INTO NORTHERN MEXICO. THUNDERSTORMS EXITED THE AREA BY LATE MORNING AS MID LEVEL FRONT AND LOWER LEVEL MOISTURE CONVERGENCE MOVED NORTHEAST. SOUTHERN BRANCH CIRRUS STILL RATHER PREVALENT...BUT STRONG SOUTH WINDS STILL PUSHING TEMPS IN THE 60S AND 70S AND USHERING IN DEWPOINTS IN THE 50S...WHILE WESTERLY WINDS BEHIND SURFACE LOW IN WESTERN KANSAS DROPPING DEWPOINTS INTO THE TEENS TO THE WEST. LARGE SCALE FORCING SOMEWHAT LIMITED THIS EVENING WITH BEST FORCING NEARBY NEAR THE DRYLINE AND THE MEXICO WAVE. APPEARS WAVE WILL STAY MAINLY TO THE SOUTH WHILE DRYLINE STORMS WILL LIKELY STRUGGLE TO REACH THE AREA. BETTER CHANCES COME TONIGHT AS LEE CYCLOGENESIS ENHANCES LOW LEVEL FRONTOGENESIS FROM SOUTHWEST KANSAS TO IOWA. SOME DIFFERENCES ON WHERE THE FRONT WILL DEVELOP ALOFT WITH 12Z RUNS OF GFS...NGM...AND ECMWF HAVING IT CLOSER TO THE NORTHERN COUNTIES WITH 12Z NAM ALONG AND SOUTH OF I-70. A LACK OF COLD AIR TO THE NORTH /TEMPS IN THE WESTERN DAKOTAS IN THE MID 40S TO MID 60S/ AND THE MAIN WAVE JUST APPROACHING LEAD ME TO LEAN TOWARD THE FARTHER NORTH POSITION. 18Z NAM HAS TRENDED NORTH AS WELL. CONVERGENCE ISN/T AS STRONG AS IT COULD BE...BUT INSTABILITY ALOFT AND COPIOUS MOISTURE SHOULD ALLOW FOR WIDESPREAD CONVECTION OVERNIGHT...WITH HAIL THE MOSTLY LIKELY FORM OF SEVERE WEATHER. DESPITE DRY CONDITIONS OVER THE PAST FEW MONTHS...HAVE SOME CONCERN FOR LOCALLY HEAVY RAIN GIVEN UPPER FLOW ORIENTED ALONG THE BOUNDARY AND PRECIPITABLE WATER VALUES IN THE .75-1.25 INCH RANGE /2 TO 4 TIMES NORMAL/ BUT PRECIP RATES MAY BE LOW ENOUGH TO MITIGATE FLASH FLOOD CONCERNS. SURFACE LOW TO TRANSLATE EAST NEAR THE KS/OK BORDER WEDNESDAY WITH FRONT COMING SOUTH DURING THE AFTERNOON. OVERNIGHT CONVECTION LIKELY TO PERSIST INTO THE MORNING WITH THE CHANCE FOR SURFACE FRONTAL STORMS LATER IN THE DAY. TEMPS WILL BE TRICKY DEEPENING ON HOW MUCH CONVECTION LINGERS AND WHERE THE SURFACE LOW TRACKS...BUT WENT ON THE WARMER END OF THINGS GIVEN HEAT SEEN TODAY AND MODEL COOL BIAS OF LATE. THESE WARM TEMPS WILL ALSO KEEP INSTABILITY HIGH ENOUGH FOR A CONTINUED SEVERE WEATHER THREAT. WED NIGHT...MID LEVEL FRONT AND DEFORMATION ZONE PARK THEMSELVES NE/SW ACROSS THE CWA WEDNESDAY EVENING. WITH SOME ANGLE FROM LLJ STILL TOWARD THE BOUNDARY...ALONG WITH STEERING FLOW PARALLEL TO THE BOUNDARY....LOCALLY HEAVY RAINFALL POTENTIAL CONTINUES. 35- 45KTS OF SHEAR COUPLED WITH INSTABILITY 500-1500 J/KG ALONG AND JUST SOUTH OF THE FRONT INDICATES SEVERE POTENTIAL WITH HAIL THE MAIN THREAT. THURS...THINK FRONT MAY BE DEPICTED AS MOVING SOUTH A BIT QUICKLY CONSIDERING NOT MUCH PUSH FROM THE NORTH AND UPPER FLOW PARALLEL TO THE BOUNDARY. 18Z ETA12 DROPS THE UPPER LOW FARTHER SOUTH THAN THE 12Z RUN...DOWN TOWARDS THE TX/NM BORDER. THIS TAKES MUCH OF THE PRECIPITATION TO THE SOUTH FOR THE 6-12Z TIME PERIOD. WHILE INITIAL SOUTHERN MOVEMENT OF THE BOUNDARY MIGHT BE TOO FAR SOUTH...AGREEMENT IN SOLUTIONS SHOW THE UPPER LOW LIFTING EAST AND NORTH AND BRINGS ANOTHER ROUND OF PRECIPITATION ACROSS THE CWA IN THE AFTERNOON. AGAIN APPEARS TO BE DRIVEN MOSTLY BY LOWER LEVEL CONVERGENCE...AND PERHAPS AIDED BY A WEAK COLD POOL ALOFT. DOESNT APPEAR TO PRODUCE ENOUGH INSTABILITY TO SUSTAIN THUNDER...SO WILL KEEP MOSTLY RAIN SHOWERS ACROSS THE AREA IN THE AFTERNOON SAVE A FEW TS SOUTH. UPPER LOW MOVES INTO MO BY 0Z...AND RAIN SHOULD END W-E ACROSS THE CWA IN THE AFTERNOON HOURS. FRI-TUES...WAA RETURNS TO THE AREA FRIDAY AS UPPER SOUTHWEST FLOW ALOFT COUPLED WITH SOUTHERLY SURFACE FLOW BRINGS TEMPS BACK UP INTO THE 60S. ON SATURDAY...AN UPPER SHORTWAVE MOVING INTO THE UPPER GREAT LAKES MAY BRING SLIGHTLY COOLER TEMPERATURES ACROSS THE NORTHERN ZONES AS A COOL FRONT GRAZES THE AREA. SUNDAY AND MONDAY COULD PROVE TRICKY AS THIS PATTERN REPEATS ITSELF...AND HAVE KEPT POPS FOR LATE SUNDAY INTO MONDAY. STRONGER SHORTWAVE PROGGED BY GFS TO EJECT OUT OF THE WESTERN WAVE AND INTO THE RIDGE OVER OUR AREA. LOOKS A LITTLE STRONG AT THIS POINT...BUT WITH ECMWF SUGGESTING A SIMILAR BUT WEAKER SOLUTION...HAVE KEPT A COOLING TREND AND SOME PRECIP CHANCES FOR NOW. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 805 PM CST TUE MAR 7 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-090215- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 805 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE...MAINLY ALONG AND SOUTH OF THE KANSAS TURNPIKE. HEAVY RAINFALL AND LARGE HAIL ARE THE BIGGEST THREATS AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE DAY WEDNESDAY THROUGH THURSDAY MORNING. ONCE AGAIN...SEVERE WEATHER WILL BE A POSSIBILITY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. DC
The Topeka radar (KTWX), 61 km away, was scanning. The volume nearest the first event began at 02:56 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494551, 5494552, 5494553, 5494554.